Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 58, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 12, 2005, 6:30 PM CDT for Kent County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 12, 2005, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 109 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:38 PM CDT | TORNADO | 5 Nw Jayton, TX | A LARGE TORNADO ON THE GROUND FROM 638 TO 648 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2781 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 122330 TORLUB TXC263-130015- /O.NEW.KLUB.TO.W.0058.050612T2330Z-050613T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 630 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 715 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADIC THUNDERSTORM 7 MILES NORTHWEST OF JAYTON MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING A LARGE TORNADO AND MAY PRODUCE ADDITIONAL TORNADOES. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD... CLAIREMONT AND JAYTON. PERSONS IN THESE COMMUNITIES SHOULD TAKE SHELTER NOW AS THIS IS A LIFE THREATENING SITUATION TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3337 10088 3309 10089 3300 10054 3338 10053 $$
4 follow-up statements
000 WWUS54 KLUB 122340 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 637 PM CDT SUN JUN 12 2005 TXC263-130015- /O.CON.KLUB.TO.W.0058.000000T0000Z-050613T0015Z/ KENT TX- 637 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR KENT COUNTY... TENNIS BALL SIZED HAIL WAS REPORTED 10 MILES WEST OF JAYTON BY THE KENT COUNTY SHERRIFS OFFICE AT 625 PM. AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES NORTHWEST OF JAYTON...MOVING EAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE JAYTON AND GIRARD. THIS STORM HAS A HISTORY OF PRODUCING A LARGE TORNADO AND ANOTHER TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. LAT...LON 3337 10088 3309 10089 3300 10054 3338 10053 $$
000 WWUS54 KLUB 122345 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 644 PM CDT SUN JUN 12 2005 TXC263-130015- /O.CON.KLUB.TO.W.0058.000000T0000Z-050613T0015Z/ KENT TX- 644 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR KENT COUNTY... TRAINED WEATHER SPOTTERS REPORTED NUMEROUS BRIEF TORNADO TOUCHDOWNS 5 MILES WEST NORTHWEST OF JAYTON AT 642 PM CDT. ANY TORNADOES THAT OCCUR MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW IF YOU LIVE NEAR OR AROUND JAYTON OR GIRARD LAT...LON 3337 10088 3309 10089 3300 10054 3338 10053 $$
000 WWUS54 KLUB 122353 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 650 PM CDT SUN JUN 12 2005 TXC263-130015- /O.CON.KLUB.TO.W.0058.000000T0000Z-050613T0015Z/ KENT TX- 650 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR KENT COUNTY... AN OFF DUTY METEOROLOGIST REPORTED THAT A LARGE TORNADO OCCURRED FOR 10 MINUTES FROM 638 PM TO 648 PM CDT 5 MILES NORTHWEST OF JAYTON. THE PARENT THUNDERSTORM HAS PRODUCED SEVERAL TORNADOES AND ANOTHER MAY DEVELOP AT ANY TIME. AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADIC THUNDERSTORM 5 MILES NORTHWEST OF JAYTON MOVING EAST AT 15 MPH. TENNIS BALL SIZED HAIL MAY ALSO OCCUR WITH THIS STORM. RESIDENTS IN AND AROUND JAYTON AND GIRARD SHOULD BE IN A SAFE PLACE NOW LAT...LON 3337 10088 3309 10089 3300 10054 3338 10053 $$
000 WWUS54 KLUB 130014 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 711 PM CDT SUN JUN 12 2005 TXC263-130021- /O.EXP.KLUB.TO.W.0058.000000T0000Z-050613T0015Z/ KENT TX- 711 PM CDT SUN JUN 12 2005 ...THE TORNADO WARNING FOR KENT COUNTY EXPIRES AT 715 PM CDT... AT 705 PM CDT...THE MEDIA REPORTED A BRIEF TORNADO TOUCHDOWN 8 MILES SOUTH SOUTHEAST OF JAYTON. THE THUNDERSTORM ASSOCIATED WITH THIS TORNADO WILL MOVE EAST OUT OF KENT COUNTY BY 715 PM CDT AND THE TORNADO WARNING WILL EXPIRE AT THAT TIME. THE STRONG ROTATION REPORTED PREVIOUSLY NORTHWEST OF JAYTON HAS WEAKENED CONSIDERABLY AND NO LONGER POSES A TORNADO THREAT. A TORNADO WATCH REMAINS IN EFFECT FOR KENT COUNTY UNTIL 10 PM CDT. LAT...LON 3337 10088 3309 10089 3300 10054 3338 10053 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:20 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT SUN JUN 12 2005 .SHORT TERM... NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD HELP US WARM BACK INTO THE 90S. .LONG TERM... CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER. OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 87 59 85 / 0 10 10 10 TULIA 60 85 62 83 / 10 10 10 10 PLAINVIEW 63 87 63 85 / 10 10 10 10 LEVELLAND 63 91 63 88 / 0 10 10 10 LUBBOCK 65 92 64 89 / 10 10 10 10 BROWNFIELD 65 94 64 91 / 0 10 10 10 CHILDRESS 68 93 66 87 / 50 10 10 10 SPUR 67 94 66 91 / 20 10 10 10 ASPERMONT 69 97 69 92 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 14/24
In the hours before
Local storm report, Jun 12, 5:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
515 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 10 E CROSBYTON 33.64N 101.06W
06/12/2005 CROSBY TX STORM CHASER
ON THE GROUND FOR 3 MINUTES
&&
MRCLocal storm report, Jun 12, 5:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 5 NNW MCADOO 33.80N 101.04W
06/12/2005 DICKENS TX PUBLIC
3 BRIEF TOUCHDOWNS
&&
MRCLocal storm report, Jun 12, 5:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL MCADOO 33.73N 101.01W
06/12/2005 1.00 INCH DICKENS TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 5:29 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL ROARING SPRINGS 33.90N 100.86W
06/12/2005 0.88 INCH MOTLEY TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 5:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 17 NW CLAIREMONT 33.34N 100.96W
06/12/2005 KENT TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 6:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
612 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TORNADO 8 NW CLAIREMONT 33.25N 100.85W
06/12/2005 KENT TX TRAINED SPOTTER
4 NW OF SALT CREEK PLANT. LARGE TORNADO FROM 605-609 PM.
&&
MRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 63 min |
| Jun 11, 10:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 65 min |
| Jun 12, 1:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 49 min |
| Jun 12, 3:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 24 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 43 min |
| Jun 12, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 53 min |
| Jun 12, 5:11 PM CDT | Tornado Warning | LUB | Crosby, Dickens | 34 min |
| Jun 12, 5:26 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Jun 12, 5:33 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 57 min |
| Jun 12, 5:38 PM CDT | Tornado Warning | LUB | Kent | 52 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 61 min |
| Jun 12, 6:28 PM CDT | Tornado Warning | LUB | Dickens | 32 min |
| Jun 12, 6:55 PM CDT | Tornado Warning | LUB | Stonewall | 65 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.